Advertisement

Central European Journal of Mathematics

, Volume 10, Issue 1, pp 73–84 | Cite as

Analysis and numerical approximation of a parabolic-hyperbolic transmission problem

  • Boško S. JovanovićEmail author
  • Lubin G. Vulkov
Research Article
  • 115 Downloads

Abstract

In this paper we investigate a mixed parabolic-hyperbolic initial boundary value problem in two disconnected intervals with Robin-Dirichlet conjugation conditions. A finite difference scheme approximating this problem is proposed and analyzed. An estimate of the convergence rate is obtained.

Keywords

Transmission problem Initial-boundary value problem Disconnected domains Sobolev spaces Finite differences Convergence rate 

MSC

65M15 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Aldroubi A., Renardy M., Energy methods for a parabolic-hyperbolic interface problem arising in electromagnetism, Z. Angew. Math. Phys., 1988, 39(6), 931–936MathSciNetCrossRefGoogle Scholar
  2. [2]
    Berres S., Bürger R., Karlsen K.H., Tory E.M., Strongly degenerate parabolic-hyperbolic systems modeling polydisperse sedimentation with compression, SIAM J. Appl. Math., 2003, 64(1), 41–80MathSciNetzbMATHCrossRefGoogle Scholar
  3. [3]
    Bouziani A., Solution of a transmission problem for semilinear parabolic-hyperbolic equations by the timediscretization method, J. Appl. Math. Stoch. Anal., 2006, #61439Google Scholar
  4. [4]
    Bramble J.H., Hilbert S.R., Bounds for a class of linear functionals with application to Hermite interpolation, Numer. Math., 1971, 16(4), 362–369MathSciNetzbMATHCrossRefGoogle Scholar
  5. [5]
    Cao Y., Yin J., Liu Q., Li M., A class of nonlinear parabolic-hyperbolic equations applied to image restoration, Nonlinear Anal. Real World Appl., 2010, 11(1), 253–261MathSciNetzbMATHCrossRefGoogle Scholar
  6. [6]
    Datta A.K., Biological and Bioenvironmental Heat and Mass Transfer, Marcel Dekker, New York, 2002CrossRefGoogle Scholar
  7. [7]
    Dupont T., Scott R., Polynomial approximation of functions in Sobolev spaces, Math. Comp., 1980, 34(150), 441–463MathSciNetzbMATHCrossRefGoogle Scholar
  8. [8]
    Gegovska-Zajkova S., Jovanovic B.S., Jovanovic I.M., On the numerical solution of a transmission eigenvalue problem, Lecture Notes in Comput. Sci., 5434, Springer, Berlin, 2009, 289–297Google Scholar
  9. [9]
    Givoli D., Exact representation on artificial interfaces and applications in mechanics, Applied Mechanics Reviews, 1999, 52(11), 333–349CrossRefGoogle Scholar
  10. [10]
    Jovanović B.S., The Finite Difference Method for Boundary-Value Problems with Weak Solutions, Posebna Izdan., 16, Matematički Institut u Beogradu, Belgrade, 1993zbMATHGoogle Scholar
  11. [11]
    Jovanović B.S., Vulkov L.G., Numerical solution of a hyperbolic transmission problem, Comput. Methods Appl. Math., 2008, 8(4), 374–385MathSciNetzbMATHGoogle Scholar
  12. [12]
    Jovanović B.S., Vulkov L.G., Numerical solution of a two-dimensional parabolic transmission problem, Int. J. Numer. Anal. Model., 2010, 7(1), 156–172MathSciNetGoogle Scholar
  13. [13]
    Jovanović B.S., Vulkov L.G., Numerical solution of a parabolic transmission problem, IMA J. Numer. Anal., 2011, 31(1), 233–253MathSciNetzbMATHCrossRefGoogle Scholar
  14. [14]
    Korzyuk V.I., A conjugacy problem for equations of hyperbolic and parabolic types, Differencial’nye Uravnenija, 1968, 4(10), 1855–1866 (in Russian)Google Scholar
  15. [15]
    Korzyuk V.I., Lemeshevsky S.V., Problems on conjugation of polytypic equations, Math. Model. Anal., 2001, 6(1), 106–116MathSciNetzbMATHGoogle Scholar
  16. [16]
    Lions J.-L., Magenes E., Non-Homogeneous Boundary Value Problems and Applications. I, Grundlehren Math. Wiss., 181, Springer, Berlin-Heidelberg-New York, 1972Google Scholar
  17. [17]
    Mascia C., Porretta A., Terracina A., Nonhomogeneous Dirichlet problems for degenerate parabolic-hyperbolic equations, Arch. Ration. Mech. Anal., 2002, 163(2), 87–124MathSciNetzbMATHCrossRefGoogle Scholar
  18. [18]
    Oganesyan L.A., Rukhovets L.A., Variational-Difference Methods for Solving Elliptic Equations, Akad. Nauk Armyan. SSR, Erevan, 1979 (in Russian)Google Scholar
  19. [19]
    Qin Y., Nonlinear Parabolic-Hyperbolic Coupled Systems and their Attractors, Oper. Theory Adv. Appl., 184, Birkhäuser, Basel, 2008zbMATHGoogle Scholar
  20. [20]
    Rogov B.V., Hyperbolic-parabolic approximation of the Reynolds equations for turbulent flows of chemically reacting gas mixtures, Mat. Model., 2004, 16(12), 20–39 (in Russian)MathSciNetzbMATHGoogle Scholar
  21. [21]
    Samarskii A.A., The Theory of Difference Schemes, Monogr. Textbooks Pure Appl. Math., 240, Marcel Dekker, New York, 2001zbMATHCrossRefGoogle Scholar
  22. [22]
    Samarskii A.A., Korzyuk V.I., Lemeshevsky S.V., Matus P.P., Difference schemes for the conjugation problem of hyperbolic and parabolic equations on moving grids, Dokl. Akad. Nauk, 1998, 361(3), 321–324 (in Russian)MathSciNetGoogle Scholar
  23. [23]
    Samarskii A.A., Korzyuk V.I., Lemeshevsky S.V., Matus P.P., Finite-difference methods for problem of conjugation of hyperbolic and parabolic equations, Math. Models Methods Appl. Sci., 2000, 10(3), 361–377MathSciNetzbMATHCrossRefGoogle Scholar
  24. [24]
    Samarskii A.A., Lazarov R.D., Makarov V.L., Difference Schemes for Differential Equations with Generalized Solutions, Vysshaya Shkola, Moscow, 1987 (in Russian)Google Scholar
  25. [25]
    Wloka J., Partial Differential Equations, Cambridge University Press, Cambridge, 1987zbMATHGoogle Scholar

Copyright information

© © Versita Warsaw and Springer-Verlag Wien 2012

Authors and Affiliations

  1. 1.Faculty of MathematicsUniversity of BelgradeBelgradeSerbia
  2. 2.Department of MathematicsUniversity of RousseRousseBulgaria

Personalised recommendations